Discussion Board Forums Chemotherapy & More New thread – am I getting enough????

Viewing 15 posts - 1 through 15 (of 46 total)
  • Author
    Posts
  • #58033
    marions
    Moderator

    Holly….we have reports of hair thinning, but nothing on loss of hearing caused by chemotherapy.
    The stinging and burning due to Gemzar though has been discussed. Some recommended a warm cloth placed on the site prior to the infusion of Gemzar and/or slowing the rate of infusion. I suppose you don’t have a port placed, right?
    Hopefully others will chime in on this one.
    Hugs to you,
    Marion

    #58032
    lainy
    Participant

    Holly, I liked your comparison of the chemo attacking to that of the Normandy Invasion! Being that winter is around the corner you can get some really cute winter caps to hide any hair loss if it should happen at all. Of course you could come out this as the Bionic woman.

    #58031
    holly22a
    Member

    Got my first chemo today, the usual cis/gem but the dose is higher than anything else I have seen on this list: cisplaitin at 75 mg/m2 with gemzar at the usual 1000. Gemzar really got the vien hurting. Next time they’ll try for a bigger vien. Nurse said she has even seen the cisplaitin dosed at 100mg/m2. She says at 25 or 50, no probable hair loss but at 75 highly likely. less side effects at the lower doses, easier on your kidneys. what I really don’t want to lose is my hearing! I’m a musician!

    Good luck with your adjuvant therapies. They probably don’t need to be as high and of course, they are poison. Today I felt like the Norman Invasion – – every bit of firepower that could be mustarded was thrown at those beaches and the enemy was clueless.

    Keep on hoping on.

    #58030
    kris00j
    Participant

    Darin:
    I missed this post somehow! Congratulations on your wonderful news! And good luck and prayers going out that radiation is tolerated as well as your chemo was.

    #58029
    lainy
    Participant

    Hey, Derin, Mazel, Mazel. You are officially a Hero and a Survivor! Keep up the good work and the great news.

    #58028
    wallsm1
    Participant

    Glad you are done with chemo!!

    FYI, I never had nausea with chemo but radiation caused a lot of vomiting towards the end. Maybe talk to your Dr about going on a prophylactic proton pump inhibitor? They are usually very well tolerated.
    Or I would really pay attention to yourself during treatment and listen to your body. Make sure you tell your docs right away if you are getting heartburn/acid reflux symptoms.

    Take care!

    Susie

    #58027

    Well, officially done with chemo! Had a CT Friday last week prior to starting the radiation. This is the best part of the lab writeup: “Impression: Findings are not suspicious for tumor recurrence or metastatic disease.” Gotta love that 7.5 months post surgery, that’ for sure!! I guess I’ll start up a new post under Radiation once I start that up. Go tomorrow to radiation onc to get set up for the start of radiation, probably 2nd week of May as there should be 3-4 weeks between chemo and radiation… BTW, my hand still freakin’ hurts from that Gemzar, but at least it was the last time that it happened and not the first. Funny how that worked out, isn’t it?

    #58026

    Yes, it wil… that and chemo…

    #58025
    lainy
    Participant

    Yes, I made Seder here and my Granddaughter who is away at College surprised me and came in. I took a crack at a Matzo Farfel Kugel and ended up tossing it. Turned out like a brick! But my soup was excellent as were the Matzo Balls. When the youngest opened the door for Elijah we decided that Papa (Teddy) was coming in with him! Say, Derin, when members on here want advise for running to the bathroom we should advise Matzo. It will seal them up for a month!

    #58024

    Gefilte fish is a mish mash of a bunch of fish, and we ate it at our Seder last week Fri and Sat! The trout was very good, actually used matza breading (still passover, no leavened bread until Sat PM) that I made and egg with a little cheddar on top and salt/pepper. Very good stuff!

    #58023
    lainy
    Participant

    Dear Derin, I am so glad you see the light at the end of the tunnel! Excellent. And now you can add Nurses Aide to your long list of accomplishments. Your catch of the week sounds good. I love Trout. Say, did you ever catch Gefilte Fish?

    #58022
    kris00j
    Participant

    So good to see you! Glad t hear you see a light at the end of the tunnel!! Keep it up.

    #58021

    Well, that was fun… 12 sessions with Gemzar being injected and the 12th one the nurse decides to use a hand located IV… Man that stuff was not comfortable going in. I guess my arm veins are bigger than the hand ones… Added saline at 1000 ml/HR to stop the burn/pain. Saline ran out with 10 minutes to go of Gemzar, pain kicked in again and I pushed the stop button on the pump myself until the nurse could come over and get me another saline bag!

    I’m officially at my last chemo session with Gem/Cis. About 2.5 hours to go, half way through the first dose of Potassium/Magnesium. Numbers from today’s bloodwork:

    wbc 2.3 (4.7 last week)
    hbg 12.2 (13.1)
    hct 37.8 (40.2)
    Plat 220 (218)
    ANC 0.9 (2.5)

    Well, gotta pee, talk to you all later!

    #58020

    Well, 1 cycle of Gem done, 3 cycles of Gem/Cis done and this Friday is my official last cycle of Gem/Cis and then on to radiation/chemo! 2 more visits to the oncologist (Well, maybe 3, final one on the off Friday in 2 weeks), 2 more IV sticks, 2 more sessions with 10 bathroom visits, 2 more Friday nights without being able to get to sleep until 3am and that should be it!! Light at the end of the tunnel!!

    #58019
    marions
    Moderator

    Derin….excellent news. Your CA 19-9 were in the normal range before and it continues to follow a downward trend. Great to hear that Sydney is responding well to the antibiotics – looks life is taking on some normality.
    Hugs,
    Marion

Viewing 15 posts - 1 through 15 (of 46 total)
  • You must be logged in to reply to this topic.